# SDR CA020611004

- Difficulty date: May 26, 2002
- Submitted: June 25, 2002
- Operation: General aviation
- Make and model: Cessna R172K
- Aircraft time: 3,443 hours
- Engine: Cont IO360KB
- Propeller: Mcauly 2A34C203
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Bearing
- Condition: Seized
- Location: Alternator
- Component: Alternator, DOFF10300E
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ALTERNATOR FAILURE. REAR ROLLER BEARING SEIZED SHAFT CAUSING SHAFT TO SHEAR IMMEDIATELY AFT OF THE DRIVE ASSEMBLY.NO EVIDENCE OF OR ADEQUATE LUBRICANT IN AFFECTED BEARING. OTHER PARTS OF THE ALTERNATOR APPEARED IN GOOD CONDITION EXCEPT FOR THE BRUSHES WHICH WERE DAMAGED BY LOOSE ROLLERS AND DEBRIS FROM BEARING.
